MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the proximal femur fracture with the insertion handle and two aiming arms in question.During the surgery, when the surgeon drilled the distal lateral screw, the drill bit contacted.Procedure was completed successfully with thirty(30) minutes delay.Concomitant device reported: unk - screws: nail distal locking (part# unknown, lot# unknown, quantity unknown).Unk drill (part# unknown, lot# unknown, quantity unknown).Unk - drill bits: (part# unknown, lot# unknown, quantity unknown).This report is for one (1) radiolucent insertion handle f/trochanteric fixation nails.This is report 1 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 03.010.405 lot: 3537731 manufacturing site: werk hagendorf release to warehouse date: september 07, 2010 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that no defects were found with insert-handle radioluc f/pfna.The dimensional inspection was not performed for the insert-handle radioluc f/pfna due to complex geometry of the device.The functional test cannot be performed as all the mating device were not present.Both the aiming arms were mounted on the insertion handle and the parts were assembled as desired without any noticeable movement within the connection.The device cannot be tested for misalignment issue as the appropriate mating devices were not returned with the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the insert-handle radioluc f/pfna.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.*********************************************** drawing/specifications reviewed the drawings reflecting the current and manufacture revision was reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D1, d9 e3 h4.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12631515
Report Number8030965-2021-08656
Device Sequence Number4522233
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public(01)07611819349421
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot Number3537731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/16/2021
11/12/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/22/2021
12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 125° F/PFNA BLADE; AIM-ARM 125° F/PFNA BLADE; AIM-ARM 130° F/PFNA BLADE; AIM-ARM 130° F/PFNA BLADE; UNK - DRILL BITS: TRAUMA; UNK - DRILL BITS: TRAUMA; UNK - NAILS; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK DRILL; UNK DRILL; AIM-ARM 125° F/PFNA BLADE; AIM-ARM 130° F/PFNA BLADE; UNK - DRILL BITS: TRAUMA; UNK - SCREWS: NAIL DISTAL LOCKING; UNK DRILL
Patient SexUnknown